Thunderstorm Wind, Laclede
- When
- August 21, 5:59 PM CST
- Where
- Laclede County, Bennett Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 37.733, -92.867
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 21, 5:54 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 654 PM CDT SUN AUG 21 2005 .DISCUSSION... SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT) ISOLATED CONVECTION BEGINNING TO FIRE ACROSS PARTS OF THE AREA AS TEMPERATURES HAVE RISEN INTO THE UPPER 80S AND LOWER 90S. ADJUSTING THE MORNING KSGF SOUNDING FOR THESE CONDITIONS...MLCAPE ACROSS THE REGION IS LIKELY IN EXCESS OF 2000 J/KG WITH LITTLE CAP. MCV MOVING ACROSS SOUTHEAST KANSAS INTO WESTERN MISSOURI LOOKS TO BE FINALLY TOUCHING OFF A FEW STORMS. IN ADDITION...AN OLD FRONTAL BOUNDARY LINGERS ACROSS NORTHERN SECTIONS OF ARKANSAS WITH ADDITIONAL STORMS DEVELOPING IN THIS AREA. DAYTIME HEATING ALONG WITH THE FORCING FROM THE MCV SHOULD KEEP ISOLATED TO SCATTERED CONVECTION GOING INTO THE EVENING HOURS. LOOKING UPSTREAM...ANOTHER UPPER DISTURBANCE WAS NOTED IN THE WV IMAGERY AND PROFILER NETWORK MOVING INTO SOUTHWEST OKLAHOMA. THIS FEATURE WILL NEED TO BE MONITORED FOR EFFECTS ON LATE NIGHT RAIN CHANCES. CURRENTLY THINKING COVERAGE WILL BE TOO LOW TO INCLUDE LIKELY POPS TONIGHT. FOR NOW GOING WITH 40 POPS ACROSS THE WESTERN 2/3RDS OF THE AREA WITH 30 POPS TO THE EAST...ALSO WILL INCLUDE SCATTERED WORDING IN THE ZONES. NOT REALLY CONFIDENT IN ANY MODEL SOLUTION IN THE SHORT TERM. THERE WILL PROBABLY BE A SERIES OF WEAK UPPER DISTURBANCES MOVING ACROSS THE PLAINS THE NEXT COUPLE OF DAYS. EVEN WITH MORE CLOUD COVER ON MONDAY...THERE SHOULD STILL BE ENOUGH INSTABILITY FOR A FEW STORMS IF THE AREA GETS SOME OF THIS UPPER FORCING. IT LOOKS NOW LIKE THE FRONT TO THE NORTH REALLY WONT BRING LOWER SURFACE DEWPOINTS TO THE REGION AS QUICKLY AS PREVIOUSLY THOUGH. THEREFORE...IVE BACKED OFF BRINGING IN LOWER DEWPOINTS AND UPPED LOW TEMPERATURES TONIGHT THROUGH TUESDAY NIGHT. IN ADDITION...KEPT LOW POPS 30S AND 20S IN THE GRIDS THROUGH TUESDAY...BEFORE UPPER RIDGING TAKES HOLD. SAW EXTENDED PERIOD (WEDNESDAY THROUGH SUNDAY)... PERIOD BEGINS WITH UPPER RIDGE OVER THE AREA AND SHARP TROUGH ACROSS THE WESTERN US. AS SHORTWAVE ENERGY SHIFTS EAST ACROSS THE NORTHERN PLAINS...RIDGE WILL BE FLATTENED OUT OVER THE SOUTHERN 1/2 OF THE US WITH WEAK ZONAL FLOW OVER THE CWA. SOME WEAK SHORTWAVE ENERGY MAY PUSH ACROSS THE AREA BUT ARE DIFFICULT AT BEST TO TIME. HAVE KEPT FORECAST DRY AT THIS TIME FOR THIS REASON. DOESNT APPEAR THAT ANY DECENT COOL DOWN WILL OCCUR THROUGH NEXT SUNDAY GIVEN THIS TYPE OF PATTERN. LINDENBERG && .AVIATION... MAIN CONVECTIVE COMPLEX HAS PUSHED EAST OF THE SPRINGFIELD AIRPORT...BUT DECIDED TO KEEP VCTS IN THE TERMINAL FORECAST THROUGH THE EVENING. AS FOR THE KJLN TERMINAL...AN OUTFLOW BOUNDARY IS CURRENTLY MOVING THROUGH THAT REGION WITH CONVECTION BEGINNING TO DEVELOP ALONG THE KANSAS/MISSOURI BORDER. WITH THIS IN MIND...INSERTED A TEMPO GROUP FOR THUNDER THIS EVENING. OUTSIDE OF ANY THUNDERSTORM ACTIVITY...VFR CONDITIONS ARE EXPECTED. ISOLATED CONVECTION IS POSSIBLE ON TUESDAY...BUT EXACT LOCATIONS UNCERTAIN. SAW && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN AUG 21 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SUN AUG 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED TO SCATTERED THUNDERSTORMS...THE STRONGEST MAY
PRODUCE:
HEAVY RAIN.
FREQUENT CLOUD TO GROUND LIGHTNING.
AND POSSIBLY ISOLATED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
IN ADDITION...HEAT INDICES IN EXCESS OF 100 DEGREES ARE LIKELY
ACROSS A SMALL PORTION OF THE OUTLOOK AREA.
AREAS AFFECTED AND TIMING:
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...MAINLY SOUTHWEST OF A OSAGE BEACH TO WEST PLAINS LINE.
HEAT INDEX VALUES MAY EXCEED 100 DEGREES ALONG AND SOUTHEAST OF A
GAINESVILLE TO SALEM LINE LATE THIS AFTERNOON.
DISCUSSION:
INSTABILITY WILL CONTINUE TO INCREASE ACROSS THE OUTLOOK AREA THIS
AFTERNOON. THIS MAY LEAD TO ISOLATED THUNDERSTORM DEVELOPMENT
ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. AN UPPER DISTURBANCE
PUSHING INTO SOUTHEAST KANSAS MAY TRIGGER SCATTERED STORMS ACROSS
SOUTHEAST KANSAS INTO WESTERN MISSOURI. VERTICAL WIND SHEAR WILL
BE WEAK...THEREFORE ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...MODERATE INSTABILITY MAY LEAD TO A COUPLE OF STORMS WHICH
COULD BECOME STRONG ENOUGH TO PRODUCE ISOLATED DAMAGING WIND GUSTS.
LATE AFTERNOON TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL
COMBINE WITH DEWPOINT VALUES IN THE 70S...PRODUCING HEAT INDEX
VALUES RANGING FROM 100 TO 105 THROUGH EARLY EVENING. LOCATIONS
AFFECTED BY THESE CONDITIONS WILL BE CONFINED TO SOUTH CENTRAL
MISSOURI.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE BEGINNING OF
THE UPCOMING WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL SPRINGFIELD 37.20N 93.30W
08/21/2005 0.75 INCH GREENE MO NWS EMPLOYEE
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL SPRINGFIELD 37.20N 93.30W
08/21/2005 0.75 INCH GREENE MO NWS EMPLOYEE
0531 PM HAIL SPRINGFIELD BAR H ARPT 37.18N 93.13W
08/21/2005 1.00 INCH GREENE MO AIRPLANE PILOT
REPORTED BY PILOT ON RUNWAY.
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0543 PM FLASH FLOOD SPRINGFIELD 37.20N 93.30W
08/21/2005 GREENE MO NWS EMPLOYEE
6 TO 12 INCHES OF WATER FLOWING OVER VALLEY WATER MILL
ROAD IN NORTHEAST SPRINGFIELD.
SSLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD SPRINGFIELD 37.20N 93.30W
08/21/2005 GREENE MO AMATEUR RADIO
3 TO 4 FEET OF FAST FLOWING WATER OVER THE ROAD IN
THE 2600 BLOCK OF THE E. VALLEY WATER MILL ROAD ARE.
SPRINGFIELD FIRE DEPT AND POLICE CURRENTLY PERFORMING
NUMEROUS WATER RESCUES ACROSS THE CITY.
FEHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD SPRINGFIELD 37.20N 93.30W
08/21/2005 GREENE MO AMATEUR RADIO
3 TO 4 FEET OF FAST FLOWING WATER OVER THE ROAD IN THE
2600 BLOCK OF THE E. VALLEY WATER MILL ROAD ARE.
SPRINGFIELD FIRE DEPT AND POLICE CURRENTLY PERFORMING
NUMEROUS WATER RESCUES ACROSS THE CITY.
0610 PM FLASH FLOOD MARSHFIELD 37.33N 92.92W
08/21/2005 WEBSTER MO LAW ENFORCEMENT
SEVERAL INCHES OF WATER ALONG INTERSTATE 44 FROM
MARSHFIELD TO 4 MILES SOUTHWEST OF MARSHFIELD.
SSLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT SUN AUG 21 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST PHILLIPSBURG 37.55N 92.80W
08/21/2005 60 MPH LACLEDE MO EMERGENCY MNGR
FEHThe Springfield radar (KSGF), 73 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470186.